MAUDE Adverse Event Report: STRYKER SPINE-US XIA TITANIUM 4.5 VITALIUM ROD 4.5 X 600 MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM.

STRYKER SPINE-US XIA TITANIUM 4.5 VITALIUM ROD 4.5 X 600 MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM.
Model Number 48132601
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Injury (2348)
Date of Event 02/12/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the rod broke post surgery.Revision surgery was performed.
 
Additional Manufacturer Narrative
Method: risk assessment; x-rays.Results: visual, dimensional and functional analysis could not be performed as the device was not returned.No lot # was provided, so a manufacturing record review could not be performed.Conclusion: the rods were found fractured about 9 months after the original surgery.Fusion did not occur.The x ray shows several levels of fixation at the top of the construct, and several levels of fixation at the bottom, and a section of non fixation in the middle.This, along with the curvature of the spine, could cause a bending moment.Over time this could cause the rods to fracture due to the stress and strain of the construct.However since the device was not returned for evaluation the definite root cause cannot be determined.
 
Event or Problem Description
It was reported that the rod broke post surgery.Revision surgery was performed.

Brand Name
XIA TITANIUM 4.5 VITALIUM ROD 4.5 X 600 MM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM.
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key7318825
Report Number0009617544-2018-00061
Device Sequence Number19276279
Product Code OSH
UDI-Device Identifier04546540539663
UDI-Public(01)04546540539663
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K121342
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician Assistant
Type of Report Initial,Followup
Report Date (Section B) 05/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48132601
Device Catalogue Number48132601
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/12/2018
Supplement Date Received by Manufacturer04/25/2018
Initial Report FDA Received Date03/06/2018
Supplement Report FDA Received Date05/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;